Advertisement

Optimization Letters

, Volume 13, Issue 2, pp 325–339 | Cite as

Convexity and closedness in stable robust duality

  • N. Dinh
  • M. A. GobernaEmail author
  • M. A. López
  • M. Volle
Original Paper

Abstract

The paper deals with optimization problems with uncertain constraints and linear perturbations of the objective function, which are associated with given families of perturbation functions whose dual variable depends on the uncertainty parameters. More in detail, the paper provides characterizations of stable strong robust duality and stable robust duality under convexity and closedness assumptions. The paper also reviews the classical Fenchel duality of the sum of two functions by considering a suitable family of perturbation functions.

Keywords

Stable robust duality Stable strong robust duality Fenchel duality of the sum Deterministic conjugate duality 

Notes

Acknowledgements

This research was supported by the Ministry of Economy and Competitiveness of Spain and the European Regional Development Fund (ERDF) of the European Commission, Project MTM2014-59179-C2-1-P, by the Australian Research Council, Project DP160100854, and by Vietnam National University - HCM city, Vietnam, project “Generalized scalar and vector Farkas-type results with applications to optimization theory”.

References

  1. 1.
    Borwein, J.M., Burachik, R.S., Yao, L.: Conditions for zero duality gap in convex programming. J. Nonlinear Convex Anal. 15, 167–190 (2014)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Dinh, N., Goberna, M.A., López, M.A., Volle, M.: A unifying approach to robust convex infinite optimization duality. J. Optim. Theor. Appl. 174, 650–685 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Dinh, N., Goberna, M.A., López, M.A., Volle, M.: Characterizations of robust and stable duality for linearly perturbed uncertain optimization problems. http://arxiv.org/abs/1803.04673
  4. 4.
    Dinh, N., López, M.A., Volle, M.: Functional inequalities in the absence of convexity and lower semicontinuity with applications to optimization. SIAM J. Optim. 20, 2540–2559 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Dinh, N., Mo, T.H., Vallet, G.V., Volle, M.: A unified approach to robust Farkas-type results with applications to robust optimization problems. SIAM J. Optim. 27, 1075–1101 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ernst, E., Volle, M.: Zero duality gap and attainment with possibly non-convex data. J. Convex Anal. 23, 615–629 (2016)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Fajardo, M.D., Vidal, J.: Stable strong Fenchel and Lagrange duality for evenly convex optimization problems. Optimization 65, 1675–1691 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Ghate, A.: Robust optimization in countably infinite linear programs. Optim. Lett. 10, 847–863 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Hantoute, A., López, M.A., Zălinescu, C.: Subdifferential calculus rules in convex analysis: a unifying approach via pointwise supremum functions. SIAM J. Optim. 19, 863–882 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Hiriart-Urruty, J.-B., Moussaoui, M., Seeger, A., Volle, M.: Subdifferential calculus without qualification conditions, using approximate subdifferentials: a survey. Nonlinear Anal. 24, 1727–1754 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Jeyakumar, V., Li, G.Y.: Stable zero duality gaps in convex programming: complete dual characterisations with applications to semidefinite programs. J. Math. Anal. Appl. 360, 156–167 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Lee, J., Jiao, L.: On quasi \(\varepsilon \)-solution for robust convex optimization problems. Optim. Lett. 11, 1609–1622 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Li, Ch., Fang, D., López, G., López, M.A.: Stable and total Fenchel duality for convex optimization problems in locally convex spaces. SIAM J. Optim. 20, 1032–1051 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Li, G.Y., Jeyakumar, V., Lee, G.M.: Robust conjugate duality for convex optimization under uncertainty with application to data classification. Nonlinear Anal. 74, 2327–2341 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Mordukhovich, B.S., Nam, N.M.: Extremality of convex sets with some applications. Optim. Lett. 11, 1201–1215 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Sun, X., Peng, Z.-Y., Guo, X-Le: Some characterizations of robust optimal solutions for uncertain convex optimization problems. Optim. Lett. 10, 1463–1478 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.International UniversityVietnam National University - HCMCHo Chi Minh CityVietnam
  2. 2.Department of MathematicsUniversity of AlicanteAlicanteSpain
  3. 3.CIAOFederation UniversityBallaratAustralia
  4. 4.LMA EA 2151Avignon UniversityAvignonFrance

Personalised recommendations